Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 24, 2017, 12:39 PM EDT for Floyd County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2017, 12:39 PM EDT (16:39 UTC)
- Expired
- May 24, 2017, 1:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Floyd County, GA
The radar
The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
842
WWUS82 KFFC 241639
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EDT WED MAY 24 2017
GAZ019-020-030-241715-
Polk GA-Bartow GA-Floyd GA-
1239 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 115 PM EDT...
At 1239 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorms near Cave Spring, or near Cedartown...moving
northeast at 40 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storms include
Rome, Cedartown, Cave Spring, Taylorsville, Seney and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3403 8530 3408 8534 3428 8509 3410 8493
TIME...MOT...LOC 1639Z 239DEG 42KT 3410 8526
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 24, 7:16 AM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, May 24, 7:16 AM EDT, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 716 AM EDT Wed May 24 2017 .PREV DISCUSSION... /Issued 334 AM EDT Wed May 24 2017/ SHORT TERM /Today through Thursday/... A complicated weather pattern is on tap for the CWFA today. An old frontal boundary is situated across south central/south GA. A secondary frontal boundary is currently pushing east over far NW AL and central MS. The northern-most front is associated with a bit more forcing aloft than the southern boundary, but both fronts should have waves of low pressure move along them today. Showers and thunderstorms will develop in association with both systems today. The northern system may have storms a bit more dynamically forced, especially as these areas are closer to the steeper lapse rates/mid level forcing and deep shear. However, the storms in the vicinity of the southern frontal boundary should have more surface instability to work with with some marginal deep layer shear present. The primary severe weather threat should be damaging wind gusts. However, isolated tornadoes (everywhere) and a few large hail reports (mainly north) are not out of the question. For the last 48 hours, the axis of heaviest rainfall has been across the southern CWFA. Good moisture will still be present, and some training of storms is possible today. Even though PWATS are forecast to be between 1.25 and 1.5 inches, locally heavy rainfall will continue to be a threat - especially over where soils remain saturated. Given these points, will actually extend the Flash Flood Watch - in time - to 00z (8pm) this evening. The airmass will dry out a bit as the behind the cold front on Thursday. However, a few storms will remain possible across portions of the northern CWFA as an upper low/trough move through. NListemaa LONG TERM /Thursday Night through Tuesday/... Upper low/cold core aloft expected to move across AL/TN and Georgia Thursday night with the trough axis moving east of the forecast area btwn 15-18z Thursday. Shortwave ridge of high pressure will maintain dry and stable conditions through Saturday, with temperatures quickly bouncing back during the day Fri/Sat, after cooler mornings. Moisture will gradually increase this weekend as W/SWerly flow becomes more pronounced across the region ahead of large upr vortex dropping south from central Canada over the northern Plains/upper Midwest. By Sunday and into the first part of next week, several shortwaves will interact with sufficient moisture and low lvl convg along a west-east oriented frontal boundary to support an increasing chance of shower and a few thunderstorms. This "system" is not looking nearly as impressive as what we've been dealing with over the past few days but it will bring the area more rain, on top of what we've had already. Drier air moves in from the northwest late Monday into Tuesday with a nearly stationary frontal boundary across north Florida/south Georgia - where lingering chances for showers/storms will exist Tuesday. Temperatures into early next week should remain around normal for late May -- lower to mid 80s for highs and mid 60s for lows. DJN.83 && .AVIATION... 12Z Update... No major changs to the TAF for this cyle. Cigs should continue to lift to MVFR by 14z. By then, shra should begin approaching from the west. The hi-res models are all over the place with the precip and timing coverage today. So, have tried to blend the trends with persistence. Winds should remain on the west side. //ATL Confidence...12Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 76 56 74 55 / 80 40 30 0 Atlanta 74 55 72 58 / 80 40 10 0 Blairsville 68 51 68 50 / 80 40 40 10 Cartersville 73 54 73 54 / 80 40 20 0 Columbus 77 57 77 58 / 80 40 10 0 Gainesville 72 55 71 56 / 80 40 40 0 Macon 77 56 76 55 / 80 50 10 0 Rome 73 54 74 54 / 80 40 20 0 Peachtree City 75 55 74 53 / 80 40 10 0 Vidalia 80 61 78 59 / 80 70 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fayette...Forsyth...Glascock...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Macon...Madison...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. &&
Hazardous weather outlook, May 24, 6:30 AM EDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 630 AM EDT Wed May 24 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 630 AM EDT Wed May 24 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH AND ALL OF CENTRAL GEORGIA THROUGH THIS EVENING... Showers and thunderstorms will increase across north and central Georgia this morning and continue through the afternoon. Some storms could be strong to severe, capable of damaging winds, large hail and even a few tornadoes. In addition, locally heavy rain could result in localized flash flooding. The severe threat will diminish from west to east across the area, this afternoon with widespread showers and thunderstorms across far southeast counties, ending this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a chance for thunderstorms late Saturday into Sunday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the latest information later this morning through this afternoon for possible activation across much of north and central Georgia.
In the hours before
Local storm report, May 24, 10:25 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT WED MAY 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND DMG 1 SSW PLEASANT GROVE 34.82N 84.95W
05/24/2017 WHITFIELD GA EMERGENCY MNGR
TREES DOWN AND A CAR SPUN AROUND ON CLEVELAND HWY NEAR
PLEASENT HILL DR...COULD BE ASSOCIATED WITH A POSSIBLE
TORNADO
&&
CORRECTED REMARKS
EVENT NUMBER FFC1700668
THIEMSpecial weather statement, May 24, 10:31 AM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1031 AM EDT WED MAY 24 2017
GAZ004-005-011-012-019-020-241500-
Chattooga GA-Whitfield GA-Gordon GA-Bartow GA-Murray GA-Floyd GA-
1031 AM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTOOGA...SOUTHEASTERN
WHITFIELD...GORDON...NORTHWESTERN BARTOW...SOUTHWESTERN MURRAY AND
NORTHEASTERN FLOYD COUNTIES UNTIL 1100 AM EDT...
At 1030 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Armuchee, or 8 miles north of Rome...moving
northeast at 45 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Rome, Calhoun, Adairsville, Resaca, Plainville, Shannon, Fairmount,
Sonoraville, Pinson, Oostanaula, Tidings, Redbud, Armuchee, Audubon,
Sugar Valley, Everett Springs, Nickelsville and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3427 8520 3443 8526 3469 8489 3443 8467
TIME...MOT...LOC 1430Z 240DEG 40KT 3438 8515
WIND...50MPHSpecial weather statement, May 24, 11:27 AM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1127 AM EDT WED MAY 24 2017
GAZ105-106-241600-
Crisp GA-Dooly GA-
1127 AM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRISP AND SOUTHEASTERN
DOOLY COUNTIES UNTIL noon EDT...
At 1126 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Raines, or near Cordele...moving northeast
at 30 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Cordele, Vienna, Tremont, Richwood, Tippettville and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3188 8393 3214 8384 3221 8361 3200 8361
3186 8387
TIME...MOT...LOC 1526Z 205DEG 26KT 3193 8385
WIND...50MPHSpecial weather statement, May 24, 11:45 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1145 AM EDT WED MAY 24 2017
GAZ107-241615-
Pulaski GA-
1145 AM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI COUNTY UNTIL 1215 PM
EDT...
At 1144 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Finleyson, or 10 miles south of
Hawkinsville...moving northeast at 30 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Hawkinsville, Mobley Crossing, Wallace, Hartford, Pulaski State
Prison and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3234 8351 3235 8343 3227 8335 3225 8337
3223 8335 3212 8349 3212 8354 3213 8354
3213 8355 3212 8355 3212 8357 3213 8357
TIME...MOT...LOC 1544Z 204DEG 25KT 3214 8352
WIND...50MPHSpecial weather statement, May 24, 12:25 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1225 PM EDT WED MAY 24 2017
GAZ096-105>108-241730-
Crisp GA-Dooly GA-Wilcox GA-Bleckley GA-Pulaski GA-
1225 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRISP...SOUTHEASTERN
DOOLY...NORTHWESTERN WILCOX...SOUTHWESTERN BLECKLEY AND PULASKI
COUNTIES UNTIL 130 PM EDT...
At 1224 PM EDT...a line of strong thunderstorms was along a line
extending from near Mock Springs to near Georgia Veterans Memorial St
Pk...and moving northeast at 55 mph.
HAZARD...40 to 50 mph wind and heavy rain. Brief spin up of a
tornado can occur as well.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cordele, Cochran, Hawkinsville, Vienna, Pineview, Richwood, Mobley
Crossing, Mock Springs, Baileys Park, Finleyson, Wallace,
Tippettville, Hartford and Pulaski State Prison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3189 8389 3208 8391 3241 8333 3227 8334
3225 8337 3223 8335 3221 8335
TIME...MOT...LOC 1624Z 226DEG 48KT 3218 8361 3196 8387
WIND...50MPHSpecial weather statement, May 24, 12:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EDT WED MAY 24 2017
GAZ019-020-030-241715-
Polk GA-Bartow GA-Floyd GA-
1239 PM EDT WED MAY 24 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 115 PM EDT...
At 1239 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorms near Cave Spring, or near Cedartown...moving
northeast at 40 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storms include
Rome, Cedartown, Cave Spring, Taylorsville, Seney and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3403 8530 3408 8534 3428 8509 3410 8493
TIME...MOT...LOC 1639Z 239DEG 42KT 3410 8526The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:09 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Polk | 51 min |
| May 23, 8:31 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Paulding | 44 min |
| May 23, 9:11 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 49 min |
| May 23, 9:15 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Forsyth | 45 min |
| May 23, 10:11 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Hall, Jackson | 49 min |
| May 23, 10:55 PM EDT | Special Weather Statement | FFC | Banks, Jackson | 35 min |
| May 24, 12:33 AM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 27 min |
| May 24, 2:15 AM EDT | Special Weather Statement | FFC | Bibb, Jones | 30 min |
| May 24, 9:39 AM EDT | Special Weather Statement | FFC | Whitfield | 36 min |
| May 24, 9:47 AM EDT | Tornado Warning | FFC | Murray, Whitfield | 28 min |
| May 24, 9:56 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 49 min |
| May 24, 10:17 AM EDT | Tornado Warning | FFC | Chattooga, Floyd | 14 min |
| May 24, 10:31 AM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| May 24, 10:48 AM EDT | Tornado Warning | FFC | Gordon, Murray | 27 min |
| May 24, 11:08 AM EDT | Tornado Warning | FFC | Gilmer, Murray | 23 min |
| May 24, 11:13 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Gordon, Murray, Pickens | 33 min |
| May 24, 11:22 AM EDT | Tornado Warning | FFC | Pulaski, Wilcox | 23 min |
| May 24, 11:27 AM EDT | Special Weather Statement | FFC | Crisp | 33 min |
| May 24, 11:29 AM EDT | Tornado Warning | FFC | Fannin, Gilmer | 31 min |
| May 24, 11:31 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 29 min |
| May 24, 11:45 AM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| May 24, 11:54 AM EDT | Tornado Warning | FFC | Crisp, Dooly | 17 min |
| May 24, 11:56 AM EDT | Tornado Warning | FFC | Union | 14 min |
| May 24, 12:25 PM EDT | Special Weather Statement | FFC | Pulaski | 65 min |
| May 24, 12:57 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 33 min |
| May 24, 1:02 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Hancock, Warren | 28 min |
| May 24, 1:22 PM EDT | Special Weather Statement | FFC | Bartow | 23 min |
| May 24, 1:32 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 28 min |
| May 24, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 31 min |
| May 24, 2:14 PM EDT | Tornado Warning | FFC | Laurens | 31 min |
| May 24, 2:23 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 37 min |
| May 24, 2:35 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| May 24, 2:39 PM EDT | Tornado Warning | FFC | Bleckley, Dodge | 36 min |
| May 24, 2:42 PM EDT | Special Weather Statement | FFC | Dooly | 63 min |
| May 24, 3:01 PM EDT | Special Weather Statement | FFC | Jackson | 29 min |
| May 24, 3:02 PM EDT | Special Weather Statement | FFC | Walton | 28 min |
| May 24, 3:04 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 26 min |
| May 24, 3:09 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 36 min |
| May 24, 5:15 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| May 24, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Monroe | 25 min |
| May 24, 5:27 PM EDT | Special Weather Statement | FFC | Emanuel | 33 min |
| May 24, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Monroe | 24 min |
| May 24, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 30 min |
| May 24, 7:37 PM EDT | Special Weather Statement | FFC | Houston, Twiggs | 23 min |
| May 24, 7:57 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Twiggs, Wilkinson | 48 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.